Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Blood test done. Have colitis, crohns and kidney disease. What could be causing the iron depletion?

Hi I have a blood test with Iron level 43 and Iron saturation level of 10 my hemoglobin is 14 and Hematocrit is 42.6 which is normal my wbc are 17. I have both colitis and crohns disease as well as stage 3 kidney disease. What could be causing the iron depletion? I get iv therapy for low magnesium one a week for last five years. Is it my kidney disease or my crohns that is causing this depletion and is there anything I can do to stop it. I have received two iv s of ferrous sulfate about 4 months ago when the test result were about the same level.
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Nephrologist 's  Response
in your case both are contributory but more due to crohns may be due to poor iron intake as as poor absorption.keep checking your transferrin saturation ,keep it above 30
Answered: Sat, 19 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor